Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 3, NWS Midland/Odessa, TX

February 8, 2013Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Feb 8, 2013, 1:29 PM MST for Eddy County, Lea County, New Mexico. It took effect at Feb 9, 2013, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2013, 1:29 PM MST (20:29 UTC)
In effect from
Feb 9, 2013, 8:00 AM MST
Expired
Feb 9, 2013, 8:00 PM MST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS74 KMAF 082029
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 
CORRIDOR...MARFA PLATEAU...BIG BEND AREA...AND PRESIDIO VALLEY... 

.A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S.
TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS WILL
INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS
AND SPREAD EAST INTO THE ADJACENT LOWER ELEVATIONS SATURDAY
AFTERNOON...CONTINUING IN THE MOUNTAINS DURING THE OVERNIGHT
HOURS. WINDS WILL DIMINISH SUNDAY THOUGH WINDY CONDITIONS WILL
REMAIN IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS
MOUNTAINS. 

NMZ027-TXZ074-258-090500-
/O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY...

* EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-090500-
/O.NEW.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. 

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT
  TO THE GUADALUPE AND DAVIS MOUNTAINS.

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* TIMING...SATURDAY AFTERNOON.

* IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY
  AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
125 
WWUS74 KMAF 090205
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY...

.A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO MOVE INTO THE
SOUTHWESTERN U.S. OVERNIGHT...THEN LIFT NORTHEASTWARD SATURDAY.
AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE SATURDAY MORNING
OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO THE
ADJACENT PLAINS SATURDAY AFTERNOON. THE STRONG WINDS WILL
CONTINUE IN THE MOUNTAINS SATURDAY NIGHT.  WINDS WILL DIMINISH
SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER ELEVATIONS
OF THE GUADALUPE AND DAVIS MOUNTAINS.

NMZ027-TXZ074-258-091100-
/O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY...

* EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS.  CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-091100-
/O.CON.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ SATURDAY...

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT 
  TO THE GUADALUPE AND DAVIS MOUNTAINS. 

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING...SATURDAY AFTERNOON.

* IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY 
  AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
352 
WWUS74 KMAF 091100
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CST SAT FEB 9 2013

...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY...

.A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE
PLAINS TODAY. AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE THIS
MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO
THE ADJACENT PLAINS BY THE AFTERNOON. THE STRONG WINDS WILL
CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH
SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER
ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS.

NMZ027-TXZ074-258-092200-
/O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 3 AM CST /2 AM MST/ SUNDAY...

* EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...THIS MORNING THROUGH LATE TONIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN 
  WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING 
  LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-092200-
/O.EXT.KMAF.WI.Y.0003.130209T1500Z-130210T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT 
  TO THE GUADALUPE AND DAVIS MOUNTAINS. 

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING...THIS AFTERNOON.

* IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON
  NORTH AND SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
852 
WWUS74 KMAF 092056
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CST SAT FEB 9 2013

...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE
SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO
VALLEY...

.A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE
PLAINS TONIGHT. AS A RESULT...STRONG SOUTHWESTERLY WINDS WILL
CONTINUE OVER THE GUADALUPE AND DAVIS MOUNTAINS...WITH VERY WINDY
CONDITIONS IN THE ADJACENT PLAINS INTO TONIGHT. THE STRONG WINDS
WILL CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH
SUNDAY...BUT IT WILL STILL BE VERY WINDY IN THE HIGHER ELEVATIONS
OF THE GUADALUPE AND DAVIS MOUNTAINS.

NMZ027-TXZ074-258-100500-
/O.CON.KMAF.HW.W.0004.000000T0000Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SUNDAY...

* EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...THROUGH LATE TONIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 80 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN 
  WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING 
  LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-100300-
/O.CON.KMAF.WI.Y.0003.000000T0000Z-130210T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT 
  TO THE GUADALUPE AND DAVIS MOUNTAINS. 

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY 
  ON NORTH AND SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:27 PM MST, 2 minutes earlier.

Area forecast discussion, Feb 8, 1:27 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CST FRI FEB 8 2013

.DISCUSSION...
AN UPPER LEVEL LOW CURRENTLY OVER SOUTHERN NEVADA WILL MOVE EAST
OVER THE WEEKEND. WINDS ARE STILL EXPECTED TO INCREASE IN THE
HIGHER ELEVATIONS TOMORROW MORNING...THEN WILL MIX TO THE LOWER
ELEVATIONS ADJACENT TO THE MOUNTAINS DURING THE AFTERNOON. HAVE
ADDED BLOWING DUST TO THE GRIDS AND CANNOT RULE OUT A BLOWING
DUST ADVISORY FOR AREAS WEST OF MIDLAND. SOUTHEAST SURFACE WINDS
TODAY AND TONIGHT WILL ADVECT LOW LEVEL MOISTURE INTO THE AREA
SETTING UP A DRYLINE THAT WILL PUSH EAST DURING THE DAY SATURDAY.
THE BIG QUESTION WILL BE HOW FAR WEST THE MOISTURE WILL BE WHEN
THE LIFT FROM THE UPPER LOW APPROACHES. WHILE THE SURFACE MOISTURE
WILL BE SOMEWHERE ACROSS THE WESTERN PERMIAN BASIN...FORECAST
SOUNDINGS SHOW MID LEVEL MOISTURE INCREASING SATURDAY MORNING OUT
WEST SO THERE COULD BE ELEVATED CONVECTION DEVELOPING WEST OF THE
SURFACE DRYLINE ON SATURDAY ESPECIALLY AS MID LEVEL LAPSE RATES
INCREASE WITH THE APPROACHING LOW. THUS HAVE PULLED BACK POPS
FURTHER WEST WITH AN EASTWARD INCREASING TREND SIMILAR TO THE SPC
DAY 2 OUTLOOK THOUGH STILL NOT QUITE AS FAR WEST. SEVERE POTENTIAL
WILL BE LIMITED TO THE EXTREME EASTERN CWA WHERE INSTABILITY WILL
BE GREAT ENOUGH TO OVERCOME THE LARGE AMOUNTS OF VERTICAL SHEAR
AND MAINTAIN A LONGER UPDRAFT.

WINDS WILL SUBSIDE EVERYWHERE BUT THE MOUNTAINS AFTER SUNSET WITH
ANY PRECIP QUICKLY PUSHING EAST. A PACIFIC FRONT WILL BRING COOLER
TEMPERATURES ON SUNDAY FOLLOWED BY A QUICK WARM UP SUNDAY. A
SECOND UPPER LOW WILL MOVE ACROSS EARLY TUESDAY BRINGING A RETURN
OF STRONGER WINDS THOUGH POPS WILL MOSTLY REMAIN TO OUR NORTH AND
EAST. A PROGRESSIVE UPPER PATTERN BRINGS YET ANOTHER UPPER TROUGH
INTO THE CENTRAL PLAINS THE MIDDLE TO END OF NEXT WEEK WITH MORE
COOLER AIR. OVERALL A DRY PATTERN EXPECTED THE NEXT SEVEN DAYS
WITH ENOUGH COLD FRONTS TO KEEP TEMPERATURES NEAR NORMAL.

HENNIG

&&

.FIRE WEATHER...
THE CRITICAL FIRE WEATHER POTENTIAL SEEMS TO BE DIMINISHING
SLIGHTLY DUE TO COOL TEMPERATURES MOVING INTO THE AREA TOMORROW
LIMITING HOW LOW AFTERNOON RELATIVE HUMIDITIES WILL FALL. HOWEVER
WINDS WILL STILL BE WELL ABOVE 20 MPH SO ANY FIRES MAY STILL
RAPIDLY SPREAD. A DRYLINE WILL SET UP FROM THE WESTERN PERMIAN
BASIN TO THE BIG BEND WHICH WILL SERVE AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT SATURDAY AFTERNOON. THERE WILL ALSO BE THE POTENTIAL
FOR ISOLATED STORMS TO DEVELOP WEST OF THE DRYLINE WHERE MUCH
DRIER AIR AT THE SURFACE WILL CREATE CONDITIONS FAVORABLE FOR DRY
LIGHTNING SO THIS WILL NEED TO BE WATCHED.

HAVE PUSHED BACK THE START TIME OF THE RED FLAG WARNING DUE TO
HIGHER HUMIDITIES IN THE MORNING...AND HAVE ALSO ADDED PECOS
COUNTY THOUGH CONDITIONS WILL DEFINITELY BE MARGINAL THERE. THE
UPPER TROUGH WILL MOVE EAST SUNDAY BUT WINDY CONDITIONS WILL
PERSIST AND COMBINED WITH VERY DRY AIR...HAVE EXPANDED THE FIRE
WEATHER WATCH EAST TO THE PLAINS ADJACENT TO THE MOUNTAINS.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 45  72  32  61  /   0  20  10   0
BIG SPRING TX              46  71  37  63  /   0  30  20   0
CARLSBAD NM                42  75  32  65  /   0  10  10   0
DRYDEN TX                  49  76  44  72  /   0  20  10   0
FORT STOCKTON TX           49  79  38  64  /   0  10  10   0
GUADALUPE PASS TX          42  60  26  53  /   0  10   0   0
HOBBS NM                   39  70  30  59  /   0  10  10   0
MARFA TX                   35  70  29  56  /   0  10  10   0
MIDLAND INTL AIRPORT TX    47  72  34  61  /   0  20  10   0
ODESSA TX                  48  71  35  61  /   0  20  10   0
WINK TX                    46  79  33  66  /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 8 PM MST SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 8 AM SATURDAY TO 2 AM MST SUNDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY.

TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM
     MST/ SATURDAY FOR THE FOLLOWING ZONES... BIG BEND AREA...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST
     /2 AM MST/ SUNDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING
     ZONES... BIG BEND AREA...MARFA PLATEAU...PRESIDIO VALLEY...
     REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
     54 CORRIDOR.

&&

05/10
Hazardous weather outlook, Feb 8, 4:10 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CST FRI FEB 8 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
510 AM CST FRI FEB 8 2013 /410 AM MST FRI FEB 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY AND WINDY CONDITIONS SATURDAY WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS...  SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE
HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS
PECOS...WESTERN PERMIAN BASIN...PRESIDIO VALLEY...MARFA
PLATEAU...AND BIG BEND AREA...AND A RED FLAG WARNING IS IN EFFECT.

STRONG WINDS WILL BE LIKELY IN THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS SATURDAY AND SATURDAY NIGHT...AND A HIGH WIND WARNING
IS IN EFFECT.  SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND
90 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WHILE SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 75 MPH WILL BE POSSIBLE
IN THE DAVIS AND APACHE MOUNTAINS.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT...EAST
OF A LAMESA...TO MIDLAND...TO SANDERSON LINE.  A FEW STORMS COULD BE
SEVERE SATURDAY EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE
GUADALUPE MOUNTAINS ON SUNDAY AFTERNOON...AND A FIRE WEATHER WATCH IS
IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:01 AM MSTHigh Wind WarningMAF46 hr
Feb 8, 4:04 AM MSTFire Weather WatchMAFLoving, Ward, Winkler46 hr
Feb 8, 4:04 AM MSTRed Flag WarningMAFLoving, Pecos, Ward, Winkler40 hr

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.